Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 19, 2014, 12:47 PM MDT. It took effect at Mar 20, 2014, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2014, 12:47 PM MDT (18:47 UTC)
- In effect from
- Mar 20, 2014, 10:00 AM MDT
- Expired
- Mar 20, 2014, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS75 KPIH 191847 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1247 PM MDT WED MAR 19 2014 IDZ017-020-021-201000- /O.NEW.KPIH.WI.Y.0012.140320T1700Z-140321T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1247 PM MDT WED MAR 19 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY. * TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY AROUND 11 AM AND CONTINUING THROUGH 6 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH...ESPECIALLY ACROSS THE ARCO DESERT AND INL COMPLEX. * LOCATIONS INCLUDE...PRIMARILY THE ARCO DESERT AND INL COMPLEX. * IMPACTS...STRONG GUSTY CROSS WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
400 WWUS75 KPIH 200942 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 342 AM MDT THU MAR 20 2014 IDZ020-210000- /O.NEW.KPIH.DU.Y.0001.140320T1800Z-140321T0000Z/ /O.EXT.KPIH.WI.Y.0012.140320T1600Z-140321T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 342 AM MDT THU MAR 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY AROUND 10 AM AND CONTINUING THROUGH 6 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * VISIBILITY...VISIBILITY COULD QUICKLY GO FROM UNLIMITED TO NEAR ZERO IN BLOWING DUST FROM AGRICULTURAL FIELDS BORDERING HIGHWAYS. THIS IS ESPECIALLY TRUE FROM IDAHO FALLS NORTHWARD TO THE TOWN OF ROBERTS. * LOCATIONS INCLUDE...THE INL LABORATORY COMPLEX...THE ARCO DESERT...AND THE INTERSTATE 15 AND U S ROUTE 20 CORRIDORS FROM IDAHO FALLS NORTH TO ROBERTS. * IMPACTS...THE BLOWING DUST COULD LEAD TO TEMPORARY HIGHWAY CLOSURES FOR REDUCED VISIBILITY. STRONG GUSTY CROSS WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS OF THIS STRENGTH CAN BRING DOWN TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ IDZ017-021-210000- /O.EXT.KPIH.WI.Y.0012.140320T1600Z-140321T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 342 AM MDT THU MAR 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... * TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY AROUND 10 AM AND CONTINUING THROUGH 6 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE.....MAINLY IN THE AREAS BORDERING THE SOUTH CENTRAL HIGHLANDS. THIS INCLUDES THE TOWNS OF BURLEY...RUPERT...AMERICAN FALLS...POCATELLO...CHUBBUCK..AND BLACKFOOT. * IMPACTS...STRONG GUSTY CROSS WINDS WHEN TRAVELING ON A NORTH TO SOUTH ROAD WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN BRING DOWN TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
294 WWUS75 KPIH 202359 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 559 PM MDT THU MAR 20 2014 IDZ020-210200- /O.CAN.KPIH.DU.Y.0001.000000T0000Z-140321T0000Z/ /O.EXT.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 559 PM MDT THU MAR 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE BLOWING DUST ADVISORY. * TIMING...WINDS CONTINUING THROUGH 8 PM MDT. * WINDS...SOUTHWEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...THE INL COMPLEX...THE ARCO DESERT...AND THE INTERSTATE 15 AND U S ROUTE 20 CORRIDORS FROM IDAHO FALLS NORTH TO ROBERTS. * IMPACTS...STRONG GUSTY CROSS WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-210200- /O.EXT.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 559 PM MDT THU MAR 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS CONTINUING THROUGH 8 PM MDT. * WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE.....THE TOWNS OF BURLEY...RUPERT...AMERICAN FALLS...POCATELLO...CHUBBUCK..AND BLACKFOOT. * IMPACTS...STRONG GUSTY CROSS WINDS WHEN TRAVELING ON A NORTH TO SOUTH ROAD WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
512 WWUS75 KPIH 210155 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 755 PM MDT THU MAR 20 2014 IDZ017-020-021-210300- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 755 PM MDT THU MAR 20 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:28 AM MDT, 10 hours 19 minutes earlier.
Area forecast discussion, Mar 19, 2:28 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 228 AM MDT WED MAR 19 2014 .SHORT TERM...TODAY THROUGH FRI NIGHT. A NEARLY ZONAL FLOW SETS UP FOR THE ENTIRE PERIOD...WITH THE BEST SHORTWAVE TROUGH COMING THROUGH WED NIGHT AND THU. EVEN AT THAT...THE ONLY EFFECTS ARE TO BUMP THE WIND UP...LOWER THE TEMPERATURES...AND CLOUD THE SKY. POPS CONTINUE BELOW 10 PERCENT EXCEPT IN THE HIGHLANDS IN THE MONTANA AND WYOMING BORDER REGIONS AND PARTS OF THE CENTRAL IDAHO MOUNTAINS. IN FACT...NO POP IS HIGH ENOUGH TO EVEN REGISTER MEASURABLE RAIN. THE WIND IS THE MAIN FORECAST PROBLEM. PRESENT INDICATIONS FOR THU NOON AND AFTERNOON IS THAT THE PATTERN COULD DEVELOP A LOW CONFIDENCE WIND ADVISORY...WHICH IS PRETTY MUCH WHAT THE MOS OUTPUT SUGGESTS. THUS WILL HOLD OFF ON ANY HIGHLIGHTS AND SEE WHAT TODAYS 12Z GUIDANCE WILL START TRENDING TOWARDS OR AWAY FROM THE ADVISORY. TEMPERATURE TRENDS ARE COLDER AFTER THU AFTERNOON WITH A WARMING TREND TO HIGHS AND LOWS UNTIL THEN. MESSICK .LONG TERM...SATURDAY THROUGH WEDNESDAY. MAINLY QUIET WEATHER EXPECTED THROUGH MOST OF THE EXTENDED. A RIDGE OF HIGH PRESSURE WILL KEEP MOST OF THE AREA DRY DURING THIS TIME. A FEW SYSTEMS WILL PASS JUST NORTH OF THE REGION WITH LITTLE IF ANY IMPACT. PRECIPITATION WILL RETURN TO THE REGION SOMETIME MIDDLE OF NEXT WEEK AS A LOW PRESSURE SYSTEM ARRIVES FROM THE WEST. VALLE && .AVIATION...VFR CONDITIONS LIKELY TODAY WITH SOME GUSTY CONDITIONS THIS AFTERNOON. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 19, 4:00 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT WED MAR 19 2014 IDZ017>025-031-032-201000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT WED MAR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL BRING A CHANCE OF PRECIPITATION TO THE IDAHO-MONTANA AND IDAHO-WYOMING BORDER REGIONS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL BRING A CHANCE OF LIGHT PRECIPITATION TO THE BORDER REGIONS WITH MONTANA AND WYOMING. EXPECT WINDY CONDITIONS TO DEVELOP IN EASTERN IDAHO BY EARLY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.